Maine, 2015Damaging Wind in Maine, June 10, 2015
June 10, 2015 · NWS CAR · 1 event in 1 county or zone
An upper level disturbance crossing the region produced an isolated severe thunderstorm across northern Aroostook county during the early morning hours of the 10th. The thunderstorm produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance crossing the region produced an isolated severe thunderstorm across northern Aroostook county during the early morning hours of the 10th. The thunderstorm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 9, 11:03 PM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 11:03 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1203 AM EDT WED JUN 10 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST OF THE AREA OVERNIGHT AND EARLY
WEDNESDAY. ANOTHER LOW WILL TRACK TOWARD THE AREA LATE WEDNESDAY
AND MOVE EAST THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE 1200 AM EDT: HAVE ADJUSTED TEMPERATURE... DEW POINT AND
WINDS BASED ON LATEST OBSERVATIONS. NO OTHER CHANGES.
ORGNL DISC: SHOWERS AND AREAS OF FOG WILL PERSIST TONIGHT AS A
MOIST SOUTHERLY FLOW CONTINUES ACROSS THE AREA AHEAD OF A WEAK
AREA OF LOW PRESSURE APPROACHING FROM THE WEST. PRECIPITABLE WATER
VALUES ARE RUNNING QUITE HIGH AND DEW POINTS NEAR 60 WILL KEEP THE
THREAT FOR LOCALLY HEAVY DOWNPOURS GOING OVERNIGHT. TEMPERATURES
TONIGHT WILL REMAIN IN THE MID 50S TO NEAR 60 DEGREES ACROSS THE
ENTIRE AREA WITH VERY MOIST AIR MASS IN PLACE.
THE SURFACE LOW AND UPPER TROF WILL EXIT TO THE EAST DURING
MONDAY MORNING. WE WILL SEE CONTINUED SHOWERS INTO WEDNESDAY
MORNING AS THE LOW TRACKS OFF TO OUR EAST. WE SHOULD START TO SEE
SOME PARTIAL CLEARING WEDNESDAY AFTERNOON AS SOME DRIER AIR
BRIEFLY BUILDS IN AHEAD OF THE NEXT SYSTEM APPROACHING FROM THE
WEST. HIGHS ON WEDNESDAY WILL CLIMB INTO THE 70S IN MOST AREAS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
ANOTHER COLD FRONT APPROACHES WEDNESDAY NIGHT WITH MORE SHOWERS
MOVING IN LATE IN THE NIGHT. WITH JUST A BIT OF DAYTIME HEATING
THURSDAY MORNING, COULD SEE STORMS DEVELOP AHEAD OF THE COLD FRONT
MAINLY FOR THE SOUTH/EAST HALF OF THE FORECAST AREA MID MORNING
INTO THE AFTERNOON, BEFORE THE COLD FRONT CLEARS THE AREA AND
MOVES INTO NEW BRUNSWICK LATE AFTERNOON AND EARLY EVENING.
SOMEWHAT DRIER AIRMASS MOVES IN THURSDAY NIGHT AND FRIDAY, THOUGH
CAN'T RULE OUT SOME SHOWERS FRIDAY OVER NORTHERN MAINE.
WARM THURSDAY AND FRIDAY WITH HIGHS IN THE LOW 70S TO LOW 80S.
SLIGHTLY LESS MUGGY THURSDAY AND FRIDAY THAN TODAY AND WEDNESDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ANOTHER POTENTIAL SYSTEM MOVING IN FOR SATURDAY. STILL A FAIR
AMOUNT OF RUN TO RUN AND MODEL TO MODEL CONSISTENCY PROBLEMS, BUT
FELT CONFIDENT ENOUGH TO GO WITH LIKELY RAIN CHANCES FOR PORTIONS
OF DOWNEAST AND CHANCE OF PRECIP ELSEWHERE.
SUNDAY IS LOOKING LIKE THE QUIETER WEATHER DAY OF THE WEEKEND,
WITH MOSTLY SUNNY SKIES AND HIGHS IN THE MID TO UPPER 70S.
AFTER SATURDAY'S SYSTEM, NEXT POTENTIAL SYSTEM IS LATE MONDAY
INTO TUESDAY.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: IFR/LIFR CONDITIONS ARE EXPECT TONIGHT IN LOW CLOUDS
AND AREAS OF FOG. CONDITIONS WILL IMPROVE TO VFR DURING WEDNESDAY.
SHORT TERM: GOOD SHOT OF WIDESPREAD IFR CEILINGS DEVELOPING
WEDNESDAY NIGHT. MOST PLACES SHOULD IMPROVE TO VFR LATE THURSDAY
MORNING AND REMAIN VFR THROUGH FRIDAY. COULD SEE MVFR/IFR SATURDAY
AS ANOTHER SYSTEM MOVES THROUGH. CONFIDENCE FOR SATURDAY'S SYSTEM
IS MEDIUM TO LOW HOWEVER. VFR LIKELY FOR SUNDAY.
&&
.MARINE...
NEAR TERM: 1000 PM UPDATE...WINDS AND SEAS HAVE SUBSIDED BELOW SCA
CRITERIA OVR THE INNER BAY/HARBOR MZ052. OTHERWISE...WV HTS...AND
TO A LESSER XTNT...WINDS WILL CONT THRU THE OVRNGT OVR THE OUTER
MZS...SO FOR NOW LEFT THE SCA GOING THERE TIL 09Z.
ORGNL DISC...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 2
AM. WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS WEDNESDAY.
SHORT TERM: WINDS AND SEAS WILL NEAR SMALL CRAFT LEVELS LATE
WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON AS SEAS BUILD CLOSE TO
5 FEET AWAY FROM THE IMMEDIATE COAST WITH WINDS GUSTING TO 20 TO
25 KNOTS. WINDS AND SEAS THEN EASE A BIT THURSDAY NIGHT THROUGH
SATURDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...DENSE FOG ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR MEZ011-015>017-
029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ANZ050-051.
&&
NEAR TERM...MIGNONEHazardous weather outlook, Jun 10, 2:28 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
328 AM EDT WED JUN 10 2015
MEZ011-015>017-029>032-110730-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
328 AM EDT WED JUN 10 2015
...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH
CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ001>006-010-110730-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
328 AM EDT WED JUN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-110730-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
328 AM EDT WED JUN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Aroostook
- When
- June 10, 4:00 AM EST
- Where
- Aroostook County, 2.66 mi NW of Jemtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 47.044, -68.195
Estimated wind gusts of 60 mph toppled and snapped 7 or 8 trees near Madawaska Lake along Lakeshore Drive and Route 161. The trees were up to 3 to 4 feet in diameter. The fallen trees blocked Lakeshore Drive. Power lines were also toppled. The time is estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flood and Hail in Mississippi, June 10, 2015$163,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579646.